It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Minocycline.....?
Dec 7, 2001
Okay, so I am 17 years old, and my derm just (like yesterday) put me on 50 mg 2X a day with retin a micro topical treatment.
My skin is not HORRIBLE, but the blemishes leave red marks and I have horrible self esteem, so I'm hoping this will work.
I've been reading some posts and its worrying me, because they say mino works at first, then when you go off, it comes back worse than ever.
But I don't have cystic acne, and I think its mainly hormonal. It's only been bad for a couple months.
My derm said it works most of the time, but I'm worried.
can anyone verify that?
ALSO- the retin a micro is sooo drying, even after one application!! Anyone know any good moisturizers to combat that? I'm currently using "velocity" by Mary Kay.
Anyways, please tell me anything you can about either drug, and I'd appreciate it, REALLY.
Wish me luck as well...
If the retin-a is too overdrying and you can't handle the dryness, for the first couple of weeks, instead of applying it once nightly, apply it once every other night. Make sure you apply it before you go to bed.

Loading up on moisterizers might seem like a fix, but it's only a quick fix that could result in your using that amount of moisterizer more often, which could result in a good or a bad way. Use a moisterizer in the morning after you wash your face and in the evening again after you wash your face. Make sure if you put a moisterizer on at night that it's several hours before you apply the retin-a before you go to bed.

I have cystic hormonal acne, antibiotics such as tetracycline and minocycline seemed like a godsend...they brought back what little self esteem and self confidence I had for the short while my face was clear on both drug. My experience with the drugs at first were relatively 'satifactory'. But, when I sat back a lil bit and look at the big picture, it did make my acne worse, and therefore, if given the chance, I would have stopped myself from taking my first antibiotic pill for acne.
I don't know anything about the RetinA, I've never used it. I have used minocycline. I am currently on it and its my third time on it in four years. I have stopped taking it twice and both times the acne came back, but it didn't come back worse or more resistant because the minocycline still seems to work. My dose started at 2 pills of 50mg twice a day, so my dose is about twice what yours is. It does work really well while I am on it though. I don't stop taking it abruptly, I gradually reduce my dose, until I am only taking one 50mg tablet a day. I have done this all by the guidance of my derm. My skin has remained clear while only taking 50mg a day so I think this time I'll just keep up that small dose for a lot longer instead of stopping and starting up on my high dose again. I know there are probs with taking antibiotics on such a long-term basis, but I am not ready for Accutane! If your acne isn't that bad, I'd suggest trying the Minocycline. I am using some topicals too, one I think is similar to the RetinA and the tips in the previous post are good ones. I don't use a moisturizer because I use a glycolic toner during the day so I use a really moisturizing GENTLE cleanser, Spectro-Jel, and I find my skin isn't so dried out from the gel I use at night. Okay, I've typed too much already, LOL.. If you want there are a few posts on this board about Minocin (a brand name for minocycline), I know I started one, you should check them out.. Hope this helps!! Good luck!
Thank you very much for your replies.
When I went to the dermatologist he told me that because I have blonde hair, PALE skin, freckles, etc., that the Retin-A micro could possibly irritate ny skin too much and it comepletly sucked after only two applications. I think I will wait till AFTER my semi-formal (on thursday) to use it again
Is it possible that my skin will clear up if i only take minocycline??
Do you mean to ask if only taking minocycline and no topicals will clear up your skin?? Well, I don't know because for the entire time I've been using minocycline I have also used topicals. If the RetinA is too much for your skin, maybe you can ask your derm for something that won't irritate your skin but will help it at the same time. Just a thought.
Nov.,

Yes, the antibiotic alone will clear you up. The reason why derms put people on topicals and antibiotics at the same time is....because the antibiotics help ward off breakouts from the topical itself, as well as to clear you up. After your course of antibiotics the topical should be in prime time for working and you shouldn't have to use the antibiotics anymore....but in some cases, that doesn't happen.
Sorry, I'm still a little confused.
I've heard about the horrible breakouts that accompany Retin-A micro but taking the minocycline will help prevent that? I know nothings guarenteed, but all the posts about retin-a, are they ONLY taking them?
I'm sorry I keep asking questions, I am just getting so frustrated!!!





All times are GMT -7. The time now is 06:13 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!